MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL HEAD STERILE PRODUCT; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL HEAD STERILE PRODUCT; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Corroded (1131); Degraded (1153)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Metal Related Pathology (4530)
Date of Event 02/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was revised due to pain and elevated cobalt levels approximately 8 years post implantation.During the revision, fluid was obtained consistent with trunnionosis.It was also noted that the capsule was very thick consistent with taper corrosion.A new femoral head and liner were placed without complication.Additional information on the reported event is unavailable.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: catalog number: 536000059 lot number:62192810 brand name: acetabular shell, catalog number:437732059 lot number:62098547 brand name: durasulâ¿¢ hooded insert, catalog number:00801803203 lot number:61542839 brand name: cocr heads, catalog number:00786201630 lot number:07886625 brand name: versys stem.Customer has indicated that the product will not be returned to zimmer biomet for investigation as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
Upon receipt of additional information, it was determined this product should not have been reported under this mfr number.This report should be voided and a corrected report will be filed under mfr number: (b)(4).
 
Event or Problem Description

Brand Name
FEMORAL HEAD STERILE PRODUCT
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14498009
Report Number0001822565-2022-01571
Device Sequence Number14867533
Product Code LPH
UDI-Device Identifier00889024144682
UDI-Public(01)00889024144682(10)61542839
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K953337
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00801803203
Device Lot Number61542839
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight149 KG